Alert archive / West Virginia / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this blizzard warning at Dec 9, 2025, 2:35 PM EST for Greenbrier County, West Virginia. It took effect at Dec 10, 2025, 10:00 AM EST. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2025, 2:35 PM EST (19:35 UTC)
- In effect from
- Dec 10, 2025, 10:00 AM EST
- Expired
- Dec 11, 2025, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 8:30 AM EST | SNOW 0 | Fairlea, WV | |
| Dec 11, 8:30 AM EST | SNOW 0 | White Sulphur Springs, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS41 KRNK 091935 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 235 PM EST Tue Dec 9 2025 WVZ508-100345- /O.NEW.KRNK.BZ.W.0001.251210T1500Z-251211T1500Z/ Western Greenbrier- Including the cities of Duo, Quinwood, and Rainelle 235 PM EST Tue Dec 9 2025 ...BLIZZARD WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Western Greenbrier County. * WHEN...From 10 AM Wednesday to 10 AM EST Thursday. * IMPACTS...Expecting hazardous driving conditions with impacts to the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. The wind will cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ VAZ007-009-015-WVZ042-043-100345- /O.NEW.KRNK.WW.Y.0022.251210T1800Z-251211T1500Z/ Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Whitetop, Hinton, Tazewell, Independence, Troutdale, Bluefield, Hix, Marion, Flat Top, and Volney 235 PM EST Tue Dec 9 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Snow and blowing snow. Total snow accumulation of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...In Virginia, Grayson, Smyth, and Tazewell Counties. In West Virginia, Mercer and Summers Counties. * WHEN...From 1 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. * ADDITIONAL DETAILS...The snow may begin as rain. As temperatures fall Wednesday afternoon the rain is expected to change to snow with poor travel conditions expected Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 11
5 follow-up statements
962 WWUS41 KRNK 100305 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1005 PM EST Tue Dec 9 2025 WVZ508-101115- /O.CON.KRNK.BZ.W.0001.251210T1500Z-251211T1500Z/ Western Greenbrier- Including the cities of Rainelle, Quinwood, and Duo 1005 PM EST Tue Dec 9 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Western Greenbrier County. * WHEN...From 10 AM Wednesday to 10 AM EST Thursday. * IMPACTS...Expecting hazardous driving conditions with impacts to the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. The wind will cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ VAZ007-009-015-WVZ042-043-101115- /O.CON.KRNK.WW.Y.0022.251210T1800Z-251211T1500Z/ Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Troutdale, Flat Top, Independence, Tazewell, Hinton, Whitetop, Hix, Bluefield, Marion, and Volney 1005 PM EST Tue Dec 9 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...Snow and blowing snow. Total snow accumulation of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...In Virginia, Grayson, Smyth, and Tazewell Counties. In West Virginia, Mercer and Summers Counties. * WHEN...From 1 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WP
582 WWUS41 KRNK 100619 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 119 AM EST Wed Dec 10 2025 WVZ508-101600- /O.CON.KRNK.BZ.W.0001.251210T1500Z-251211T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 119 AM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 5 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Western Greenbrier County. * WHEN...From 10 AM this morning to 10 AM EST Thursday. * IMPACTS...Expecting hazardous driving conditions with impacts to the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. The wind will cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ NCZ001-018-101600- /O.EXA.KRNK.WW.Y.0022.251210T1800Z-251211T1500Z/ Ashe-Watauga- Including the cities of Boone and West Jefferson 119 AM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Snow and blowing snow. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Ashe and Watauga Counties. * WHEN...From 1 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The snow may begin as rain. As temperatures fall this afternoon the rain is expected to change to snow with poor travel conditions expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VAZ007-009-015-WVZ042-043-101600- /O.CON.KRNK.WW.Y.0022.251210T1800Z-251211T1500Z/ Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Volney, Bluefield, Flat Top, Independence, Whitetop, Marion, Hinton, Troutdale, Hix, and Tazewell 119 AM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Snow and blowing snow. Total snow accumulation of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...In Virginia, Grayson, Smyth, and Tazewell Counties. In West Virginia, Mercer and Summers Counties. * WHEN...From 1 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. * ADDITIONAL DETAILS...The snow may begin as rain. As temperatures fall this afternoon the rain is expected to change to snow with poor travel conditions expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ BMG
474 WWUS41 KRNK 101659 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1159 AM EST Wed Dec 10 2025 WVZ508-110100- /O.CON.KRNK.BZ.W.0001.000000T0000Z-251211T1500Z/ Western Greenbrier- Including the cities of Quinwood, Rainelle, and Duo 1159 AM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 5 and 8 inches. Winds gusting as high as 45 mph causing significant blowing and drifting snow. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Expecting hazardous driving conditions with impacts to the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. The wind will cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ NCZ001-018-VAZ007-009-015-WVZ042-043-110100- /O.CON.KRNK.WW.Y.0022.251210T1800Z-251211T1500Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Volney, Troutdale, Whitetop, Tazewell, Flat Top, Hix, Hinton, Bluefield, Boone, West Jefferson, Marion, and Independence 1159 AM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Locally higher amounts at elevations above 4000 feet. Winds gusting as high as 45 mph which may cause blowing snow. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia... from the High Country of North Carolina northward across Mount Rogers, Tazewell and along the I-77 corridor from Princeton and Bluefield West Virginia north. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The snow may begin as rain. As temperatures fall this evening the rain is expected to change to snow with poor travel conditions expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 11
639 WWUS41 KRNK 110003 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 703 PM EST Wed Dec 10 2025 WVZ508-111500- /O.CON.KRNK.BZ.W.0001.000000T0000Z-251211T1500Z/ Western Greenbrier- Including the cities of Rainelle, Duo, and Quinwood 703 PM EST Wed Dec 10 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 5 and 8 inches. Winds gusting as high as 45 mph causing significant blowing and drifting snow. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Expecting hazardous driving conditions with impacts to the Wednesday evening and Thursday morning commutes. Gusty winds could bring down tree branches. The wind will cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ NCZ001-018-VAZ007-009-015-WVZ042-043-111500- /O.CON.KRNK.WW.Y.0022.000000T0000Z-251211T1500Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Tazewell, Whitetop, Troutdale, Bluefield, Volney, Flat Top, Hix, Marion, Hinton, Independence, Boone, and West Jefferson 703 PM EST Wed Dec 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Locally higher amounts at elevations above 4000 feet. Winds gusting as high as 45 mph which may cause blowing snow. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday morning commute. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...The snow may begin as rain. As temperatures fall this evening the rain is expected to change to snow with poor travel conditions expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AS
186 WWUS41 KRNK 111510 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1010 AM EST Thu Dec 11 2025 WVZ508-111615- /O.EXP.KRNK.BZ.W.0001.000000T0000Z-251211T1500Z/ Western Greenbrier- Including the cities of Rainelle, Duo, and Quinwood 1010 AM EST Thu Dec 11 2025 ...BLIZZARD WARNING HAS EXPIRED... Snow will gradually taper to flurries this afternoon along with diminishing winds. Unplowed and untreated roads will remain hazardous. Travels are advised to use extreme caution. Additional accumulating snow is likely tonight and Friday. Winter Weather Advisories will likely be needed. $$ NCZ001-018-VAZ007-009-015-WVZ042-043-111615- /O.EXP.KRNK.WW.Y.0022.000000T0000Z-251211T1500Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of Hinton, Boone, West Jefferson, Whitetop, Troutdale, Bluefield, Hix, Independence, Tazewell, Volney, Flat Top, and Marion 1010 AM EST Thu Dec 11 2025 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow showers and flurries will gradually come to an end this afternoon along with diminishing winds. Untreated roads may remain icy. $$ 11
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this blizzard warning went out at Dec 9, 9:10 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Dec 9, 9:10 AM EST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
910 AM EST Tue Dec 9 2025
.SYNOPSIS...
High pressure will pass across the central Appalachians today,
resulting in dry weather in the wake of Monday's Mid-Atlantic
snowfall. A cold front will pass across the region on Wednesday
night into Thursday, triggering another round of snow showers
that will mainly impact the mountains, particularly the higher
ridges from southeast West Virginia through the High Country of
North Carolina. Another disturbance has the potential to bring
a mixture of mountain rain and snow on Friday, followed by a
strong cold front during the coming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 900 AM EST Tuesday...
Key Messages:
1) Decreasing cloud cover this morning as drier air arrives.
2) Highs in the low to mid 30s today will limit snowmelt.
3) Lows tonight in the mid 20s.
Morning soundings from both RNK/GSO indicate lingering moisture
below 800mb...within 5kft of the ground...capped by strong
subsidence. Due to lack of any strong advection, clouds to
persist longer than models suggest, so will cut temperatures a
few degrees today across the entire forecast area. This suggests
little or no melting to occur from yesterday's winter
interlude.
The departure of high pressure tonight will allow winds to
shift around to the southwest, which will allow overnight lows
to bottom out in the mid 20s by around midnight, with
temperatures then subtlety warming through dawn Wednesday.
Wednesday looks like a better day with respect to melting
potential with highs in the 40s as opposed to the 30s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 220 AM EST Tuesday...
Key Messages:
1) A fast-moving cold front will bring upslope snow to the
mountains on Wednesday night, with snow showers gradually
diminishing on Thursday.
2) Confidence is increasing that a disturbance will bring
another round of light snow on Friday into Friday night.
After a dry period on Saturday, precipitation chances will
increase again on Saturday as another strong cold front
approaches from the west.
Warmer air will arrive for Wednesday given windflow from the
southwest as our next cold front approaches. Latest forecast
data suggests that rain showers will make their way across the
mountains during Wednesday afternoon, with rain changing to snow
Wednesday evening as a strong cold front pushes rapidly east
across the lower Mid-Atlantic. Latest data still supports
snowfall totals of 1" to 3" falling from Wednesday evening
through Thursday evening along the higher ridges from southeast
West Virginia through the High Country of North Carolina, though
totals in the 4" to 5" range are looking more probable across
western Greenbrier County. Lesser totals are forecast eastward,
mainly during Wednesday night, with the potential for flurries
as far as the Parkway through dawn Thursday before snow
gradually diminishes from east to west.
With perhaps a brief period of dry weather Thursday night as
weak high pressure passes overhead, another disturbance will
approach from the upper Midwest on Friday, bringing yet another
chance for accumulating snow for areas mainly north of the
Virginia/North Carolina border. Given the limited moisture for
this system to work with, snowfall accumulations are likely to
remain light, but with coverage having the potential to spread
well east of the mountains to include most of the Piedmont.
Snowfall will come to an end late Friday night.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 240 AM EST Tuesday...
Key Messages:
1) Arctic high pressure will bring to the region on Saturday
and Sunday some of the coldest air so far for this winter
season.
The next round of impactful weather continues to evolve as the
latest weather model data is coming into better focus that a
strong cold front will approach on Saturday night into Sunday.
This front will trigger another round of precipitation that
will fall as rain initially, and then change over to snow as
colder air arrives. Snow showers will have the potential to
linger through Sunday night until the center of high pressure
approaches from the west. It is noted that, while this airmass
will bring unseasonably chilly air to the region, the associated
temperatures do not appear to be as cold for the lower Mid-
Atlantic as the forecast data was presenting 24 hours ago.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
As of 645 AM EST Tuesday...
MVFR/IFR ceilings remain in place across much of the lower Mid-
Atlantic this morning, with some airports reporting occasional
light snow/freezing drizzle, or reduced visibilities in fog.
These conditions will improve only gradually through sunrise,
as high pressure builds in from the north. Some lingering MVFR
possible until noon or so, but then expecting VFR thereafter.
Winds will remain less than 10kts through the period, becoming
more southwesterly tonight as high pressure moves to the south.
.EXTENDED AVIATON OUTLOOK...
VFR conditions are likely through Wednesday. Sub-VFR
conditions return by Wednesday evening into Thursday for the
mountains with upslope clouds and snow showers, which will
likely last on and off into the coming weekend.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...Winter Weather Advisory until noon EST today for NCZ001>006-
018>020.
WV...None.
&&
SYNOPSIS...NF
NEAR TERM...NF/PM
SHORT TERM...NF
LONG TERM...NF
AVIATION...BMG/NF/WPHazardous weather outlook, Dec 9, 1:41 AM EST, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 141 AM EST Tue Dec 9 2025 VAZ010>014-016>020-022>024-032>035-043>047-058-059-WVZ044-507-100645- Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Monroe-Eastern Greenbrier- 141 AM EST Tue Dec 9 2025 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-100645- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 141 AM EST Tue Dec 9 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009-015-WVZ042-043-508-100645- Tazewell-Smyth-Grayson-Mercer-Summers-Western Greenbrier- 141 AM EST Tue Dec 9 2025 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Accumulating snow is possible on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 9, 9:23 AM EST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
923 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM Snow 1 ESE Simmonsville 37.37N 80.34W
12/09/2025 M3.5 Inch Craig VA Trained Spotter
&&
JCBLocal storm report, Dec 9, 9:36 AM EST, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
936 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Snow 2 ESE Bluefield 37.26N 81.19W
12/08/2025 M5.2 Inch Mercer WV Broadcast Media
&&
JCBLocal storm report, Dec 9, 9:40 AM EST, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
940 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Snow 1 ESE Simmonsville 37.37N 80.34W
12/06/2025 M4.0 Inch Craig VA Trained Spotter
&&
JCBLocal storm report, Dec 9, 9:57 AM EST, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
957 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Snow 3 ESE Oakville 37.41N 78.82W
12/09/2025 M5.3 Inch Appomattox VA Trained Spotter
&&
JCBLocal storm report, Dec 9, 11:20 AM EST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1120 AM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Snow 1 W Salem City 37.29N 80.08W
12/09/2025 M4.0 Inch City of Salem VA Trained Spotter
&&
JCBLocal storm report, Dec 9, 1:28 PM EST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
128 PM EST Tue Dec 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Snow 2 NE Marion 36.86N 81.47W
12/09/2025 M3.2 Inch Smyth VA Public
&&
JCBThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:35 PM EST | Winter Weather Advisory | RNK | Mercer, Summers | 43 hr |
Nearby
Blizzard Warnings in West Virginia, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.